Alert archive / Minnesota / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 5, NWS Duluth, MN

June 9, 2021Koochiching County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 9, 2021, 6:54 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2021, 6:54 PM CDT (23:54 UTC)
Expired
Jun 9, 2021, 8:00 PM CDT
In force
66 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Koochiching County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:20 PM CDTTSTM WND DMG18 Nnw Crane Lake, MNTREES DOWN. ESTIMATED 60 TO 70 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS53 KDLH 092354
SVRDLH
MNC071-137-100100-
/O.NEW.KDLH.SV.W.0005.210609T2354Z-210610T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
654 PM CDT Wed Jun 9 2021

The National Weather Service in Duluth MN has issued a

* Severe Thunderstorm Warning for...
  East central Koochiching County in north central Minnesota...
  Northwestern St. Louis County in northeastern Minnesota...

* Until 800 PM CDT.

* At 654 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles northeast of Voyageurs National Park, to
  near Kabetogama, to near Nett Lake, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ash Lake, Pelican Lake, Orr, Cusson, Crane Lake and Buyck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4854 9274 4854 9264 4850 9263 4848 9271
      4844 9268 4845 9250 4841 9245 4835 9247
      4822 9237 4825 9227 4832 9231 4835 9228
      4837 9215 4835 9210 4801 9247 4805 9329
      4839 9309 4857 9283
TIME...MOT...LOC 2354Z 262DEG 22KT 4863 9267 4841 9299 4813 9315 

HAIL...0.75IN
WIND...60MPH
 
$$

Kossen/Wolfe
4 follow-up statements
477 
WWUS53 KDLH 100006
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
706 PM CDT Wed Jun 9 2021

MNC071-137-100100-
/O.CON.KDLH.SV.W.0005.000000T0000Z-210610T0100Z/
Koochiching MN-St. Louis MN-
706 PM CDT Wed Jun 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL KOOCHICHING AND NORTHWESTERN ST. LOUIS COUNTIES...

At 706 PM CDT, severe thunderstorms were located along a line
extending from 16 miles northeast of Voyageurs National Park, to near
Kabetogama Lake, to near Nett Lake, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nett Lake, Orr, Ash Lake, Crane Lake, Pelican Lake, Cusson, Voyageurs
National Park, Kabetogama Lake, Buyck, Bois Forte Reservation, Lac la
Croix, Black Duck Lake, Sand Point Lake, Loon Lake, and Echo Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4854 9274 4854 9264 4850 9263 4848 9271
      4844 9268 4845 9250 4841 9245 4835 9247
      4822 9237 4825 9227 4832 9231 4835 9228
      4837 9215 4835 9210 4801 9247 4808 9327
      4839 9309 4857 9283
TIME...MOT...LOC 0006Z 262DEG 22KT 4864 9256 4842 9288 4814 9304 

HAIL...1.00IN
WIND...60MPH
 
$$

Kossen/Wolfe
067 
WWUS53 KDLH 100023
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
723 PM CDT Wed Jun 9 2021

MNC071-100031-
/O.CAN.KDLH.SV.W.0005.000000T0000Z-210610T0100Z/
Koochiching MN-
723 PM CDT Wed Jun 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KOOCHICHING
COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4857 9283 4854 9274 4854 9264 4850 9263
      4848 9271 4844 9268 4845 9252 4842 9246
      4835 9247 4822 9237 4825 9227 4832 9231
      4835 9228 4837 9215 4835 9210 4801 9247
      4812 9309 4822 9310
TIME...MOT...LOC 0021Z 262DEG 22KT 4865 9245 4843 9277 4815 9293 

$$

MNC137-100100-
/O.CON.KDLH.SV.W.0005.000000T0000Z-210610T0100Z/
St. Louis MN-
723 PM CDT Wed Jun 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN ST. LOUIS COUNTY...

At 721 PM CDT, severe thunderstorms were located along a line
extending from 17 miles west of Rainy Lake East, to near Voyageurs
National Park, to near Ash Lake, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nett Lake, Orr, Ash Lake, Crane Lake, Cusson, Voyageurs National
Park, Buyck, Kabetogama Lake, Pelican Lake, Lac la Croix, Black Duck
Lake, Sand Point Lake, Loon Lake, Echo Lake, and Bois Forte
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4857 9283 4854 9274 4854 9264 4850 9263
      4848 9271 4844 9268 4845 9252 4842 9246
      4835 9247 4822 9237 4825 9227 4832 9231
      4835 9228 4837 9215 4835 9210 4801 9247
      4812 9309 4822 9310
TIME...MOT...LOC 0021Z 262DEG 22KT 4865 9245 4843 9277 4815 9293 

HAIL...1.25IN
WIND...60MPH
 
$$

Kossen/Wolfe
409 
WWUS53 KDLH 100040
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
740 PM CDT Wed Jun 9 2021

MNC137-100100-
/O.CON.KDLH.SV.W.0005.000000T0000Z-210610T0100Z/
St. Louis MN-
740 PM CDT Wed Jun 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN ST. LOUIS COUNTY...

At 739 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Rainy Lake East, to 10 miles
east of Voyageurs National Park, to near Cusson, moving east at 25
mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Orr, Crane Lake, Cusson, Buyck, Pelican Lake, Voyageurs National
Park, Kabetogama Lake, Lac la Croix, Black Duck Lake, Sand Point
Lake, Loon Lake, and Echo Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4844 9268 4845 9252 4842 9246 4835 9247
      4822 9237 4825 9227 4832 9231 4835 9228
      4837 9215 4835 9210 4801 9247 4810 9299
      4832 9283
TIME...MOT...LOC 0039Z 262DEG 22KT 4866 9229 4845 9261 4817 9277 

HAIL...1.25IN
WIND...70MPH
 
$$

Kossen/Wolfe
562 
WWUS53 KDLH 100100
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
800 PM CDT Wed Jun 9 2021

MNC137-100109-
/O.EXP.KDLH.SV.W.0005.000000T0000Z-210610T0100Z/
St. Louis MN-
800 PM CDT Wed Jun 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LOUIS COUNTY
WILL EXPIRE AT 800 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

LAT...LON 4844 9268 4845 9252 4842 9246 4835 9247
      4822 9237 4825 9227 4832 9231 4835 9228
      4837 9215 4835 9210 4801 9247 4810 9299
      4832 9283
TIME...MOT...LOC 0059Z 262DEG 22KT 4868 9211 4847 9243 4819 9259 

$$

Kossen/Wolfe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:34 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 9, 6:34 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
634 PM CDT Wed Jun 9 2021

.DISCUSSION...(This evening through Tuesday)
Issued at 313 PM CDT Wed Jun 9 2021

Summary: Showers and thunderstorms have developed in the western
CWA and will move northeastward through the evening. Warm
temperatures will continue through the much of the workweek with
big changes on the way for temperatures next week.

Showers and thunderstorms have developed out ahead of a midlevel
shortwave trough over northwestern Minnesota. Said trough will
move northeastward/eastward pushing the convection in the same
direction toward southern Canada and northeastern Minnesota
through the evening hours. MLCAPE is as high as 1500 J/kg this
afternoon for the far western portion of the CWA. Bulk shear is
relatively weak around 30 to 35 knots. Widespread severe weather
is not expected, but can not rule out dime size hail and strong
winds. Should also mention that instability does drop off towards
the lake so any convection that does develop will likely not
survive as it pushes eastward into the more stable air.

Warm temperatures will continue for the region as a ridge axis
pushes back northward Thursday morning allowing for above normal
high temperatures. A weak cold front will drop southeastward into
northeastern Minnesota and northwest Wisconsin by the afternoon
hours. The better forcing and instability is over northwestern
Wisconsin with MLCAPE values over 3000 J/kg with weak shear near
20 knots. SPC has a marginal area out which seems reasonable.

Another chance of showers and thunderstorms will be Friday
afternoon as another cold front will be moving into the western
portion of the CWA by around 21Z. Again, the best instability will
be over northwestern Wisconsin with MLCAPE values near 1500-2200
J/kg. Bulk shear values are near 25 to 30 knots.

After the cold front moves through temperatures will be closer to
normal for this time of year with highs in the upper 70 to low
80s. As usual temperatures will be cooler by the lake.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 626 PM CDT Wed Jun 9 2021

Mostly VFR conditions for all terminals. Showers and
thunderstorms developed west of most terminals this afternoon and
have moved east effecting mainly INL and BRD. Lower visibility is
possible in heavier showers. A mix of MVFR and IFR ceilings are
possible near the International Border Thursday morning.

&&

.MARINE...
Issued at 313 PM CDT Wed Jun 9 2021

A Small Craft Advisory has been issued until 10pm tonight from Two
Harbors to Duluth to Port Wing. Winds are going to be out of
northeast 15 to 20 knots with higher gusts to near 25 knots. Waves
will be 3 to 5 feet. For this evening, winds will decrease to 10
knots and waves will be 2 to 4 feet. Conditions will continue to
decrease through the morning with winds below 10 knots and waves
less than 2 feet.

For Friday winds will be out of the northeast 10 to 15 knots
increasing to 15 to 20 knots by the afternoon. Waves will be less
than 2 feet Friday morning, however, increasing 3 to 5 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  59  90  57  68 /  20  30  20  60
INL  63  83  60  83 /  60  10  20  80
BRD  70  96  69  86 /  20  20  20  70
HYR  66  92  65  87 /  20  20  20  50
ASX  59  93  54  71 /  10  30  30  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement until 9 PM CDT this evening for WIZ001.

MN...Beach Hazards Statement until 9 PM CDT this evening for MNZ037.

LS...Small Craft Advisory until 10 PM CDT this evening for LSZ144-145.

&&

DISCUSSION...Eagle
AVIATION...Eagle
MARINE...Eagle
Hazardous weather outlook, Jun 9, 2:53 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Duluth MN
253 PM CDT Wed Jun 9 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-102000-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
253 PM CDT Wed Jun 9 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

Thunderstorms are possible across much of the Northland into
tonight, with chances highest over far northern and western areas.
Isolated severe thunderstorms are possible, most likely over far
north central Minnesota. Large hail and damaging winds are the
main hazards. All storms will also be capable of producing
frequent lightning and heavy rainfall. A couple rounds of storms
are possible in far northern Minnesota which may lead to the
heavy rainfall.

There is a high risk of rip currents along the beaches of Park
Point into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

More isolated severe thunderstorms are possible Thursday across
much of northwest Wisconsin and east central Minnesota during the
afternoon and evening. Damaging winds are the main threat with
those storms. Thunderstorms are also expected across portions of
the rest of the Northland Thursday into Thursday evening.

There will be chances in spots for more thunderstorms Friday into
Sunday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotters are encouraged to report hail of any size and
rainfall amounts to the National Weather Service.

LSZ121-140>148-150-102000-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
253 PM CDT Wed Jun 9 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Northeast winds will lead to hazardous conditions for small craft
in the far southwest arm of Lake Superior this afternoon and
evening. A Small Craft Advisory has been issued through 10 PM.

Thunderstorms are possible tonight. Gusty winds, frequent
lightning, small hail, and heavy rain may occur. Wind and waves
will be higher in and near any thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

More thunderstorms, some possibly severe, will occur Thursday into
Thursday evening. The greatest risk for strong storms will be
along the South Shore. Strong winds are the main threat.

Increasing northeast winds Thursday night into Friday may lead to
hazardous conditions for small craft, especially from Two Harbors
to the Twin Ports to Port Wing.

There will be chances for more thunderstorms Friday into Sunday.

Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jun 9, 5:09 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Duluth MN
509 PM CDT Wed Jun 9 2021

MNZ010-092230-
Koochiching-
509 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KOOCHICHING
COUNTY...

At 509 PM CDT, a strong thunderstorm was over Waskish, moving
northeast at 50 mph.

Wind gusts up to 50 mph and penny size hail can be expected with this
storm.

This storm will remain over mainly rural areas of west central
Koochiching County.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4833 9442 4828 9430 4809 9410 4799 9442
TIME...MOT...LOC 2209Z 226DEG 43KT 4816 9451

Kossen/Wolfe
Special weather statement, Jun 9, 5:21 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Duluth MN
521 PM CDT Wed Jun 9 2021

MNZ018-026-092230-
North Itasca-South Itasca-
521 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ITASCA COUNTY...

At 520 PM CDT, a strong thunderstorm was 8 miles northeast of Deer
River, or 16 miles northwest of Grand Rapids, moving northeast at 20
mph.

Wind gusts up to 45 mph and penny size hail can be expected with this
storm.

This storm will remain over mainly rural areas of south central North
Itasca and north central South Itasca Counties, including the
following locations... Wabana Lake, North Star Lake and Spider Lake.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4731 9372 4740 9388 4758 9370 4752 9357
      4740 9344
TIME...MOT...LOC 2220Z 224DEG 19KT 4744 9368

Kossen/Wolfe
Special weather statement, Jun 9, 5:30 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Duluth MN
530 PM CDT Wed Jun 9 2021

MNZ010-092245-
Koochiching-
530 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KOOCHICHING
COUNTY...

At 530 PM CDT, a strong thunderstorm was near Kelliher, or 38 miles
northeast of Bemidji, moving northeast at 30 mph.

Wind gusts up to 45 mph and penny size hail can be expected with this
storm.

This storm will remain over mainly rural areas of southwestern
Koochiching County.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4821 9434 4797 9414 4790 9442 4816 9443
TIME...MOT...LOC 2230Z 240DEG 28KT 4799 9451

Kossen/Wolfe
Special weather statement, Jun 9, 6:09 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Duluth MN
609 PM CDT Wed Jun 9 2021

MNZ034-092330-
Crow Wing-
609 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CROW WING COUNTY...

At 608 PM CDT, a strong thunderstorm was over Saint Mathias, or 9
miles south of Brainerd, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail can be expected with this
storm.

This storm will be near...
  Brainerd and South Long Lake around 625 PM CDT.

Other locations impacted by this storm include St. Mathias, Crow Wing
State Park, Lennox, Barrows and Shephard.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4629 9433 4635 9425 4627 9411 4618 9406
      4615 9414 4616 9434 4622 9441
TIME...MOT...LOC 2308Z 234DEG 30KT 4622 9423

Kossen/Wolfe
Special weather statement, Jun 9, 6:17 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Duluth MN
617 PM CDT Wed Jun 9 2021

MNZ018-025-026-092330-
North Cass-North Itasca-South Itasca-
617 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ITASCA AND NORTH
CENTRAL CASS COUNTIES...

At 617 PM CDT, a strong thunderstorm was near Bena, or 25 miles
northeast of Walker, moving northeast at 30 mph.

Wind gusts up to 45 mph and pea size hail can be expected with this
storm.

This storm will be near...
  Lake Winnibigoshish around 630 PM CDT.

Other locations impacted by this storm include Six Mile Lake, Ball
Club Lake, Portage Lake and Cut Foot Sioux Lake.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4726 9432 4742 9442 4763 9411 4736 9392
TIME...MOT...LOC 2317Z 233DEG 25KT 4738 9425

Kossen/Wolfe
Special weather statement, Jun 9, 6:47 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Duluth MN
647 PM CDT Wed Jun 9 2021

MNZ011-100000-
North St. Louis-
647 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. LOUIS COUNTY...

At 645 PM CDT, a strong thunderstorm was near Orr, or 19 miles
northwest of Lake Vermilion, moving northeast at 25 mph.

Wind gusts up to 40 mph and half inch diameter hail can be expected
with this storm.

This storm will remain over mainly rural areas of southwestern North
St. Louis County.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4800 9272 4808 9285 4816 9271 4813 9260
      4803 9253
TIME...MOT...LOC 2345Z 229DEG 21KT 4809 9270

Kossen/Wolfe

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:56 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis11 hr
Jun 9, 2:31 PM CDTSmall Craft AdvisoryDLH7 hr
Jun 9, 2:38 PM CDTSpecial Weather StatementDLHCass22 min
Jun 9, 4:10 PM CDTSpecial Weather StatementDLHCass20 min
Jun 9, 4:29 PM CDTSpecial Weather StatementDLHItasca16 min
Jun 9, 4:45 PM CDTSpecial Weather StatementDLHItasca15 min
Jun 9, 5:00 PM CDTSpecial Weather StatementDLHItasca15 min
Jun 9, 5:09 PM CDTSpecial Weather StatementDLHKoochiching21 min
Jun 9, 5:21 PM CDTSpecial Weather StatementDLHItasca9 min
Jun 9, 5:30 PM CDTSpecial Weather StatementDLHKoochiching15 min
Jun 9, 6:09 PM CDTSpecial Weather StatementDLHMorrison21 min
Jun 9, 6:17 PM CDTSpecial Weather StatementDLHItasca13 min
Jun 9, 6:47 PM CDTSpecial Weather StatementDLH13 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.